Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am tired of fighting
Jan 27, 2013

Hi Dr Young, I am doing good on my treatment , my vl is not detectable with 0 virus in my blood and 700+ cd4 , but after a year 1/2 of treatment I feel tired of fighting this desease ! I may sound selfish but I still ask God why me? Why this virus affected a mother of two amazing kids and a wife that never did anything wrong! I don't hurt anyone ever and the only mistake I made was trust my husband , why didn't this stupid virus inside of me doctor? I feel like I'm going to die anyway so I am thinking to stop my meds and rush death!!!! I feel so angry ! Is anyone else going have the same thought? Please help

Daylet

Response from Dr. Young

Hello and thanks for posting.

I'm sorry to learn of your difficulties; HIV doesn't judge, it unfortunately affects people, many of whom have done nothing other than to trust and love others, but in the process become infected.

Medications for HIV can reverse the health damage, but alone can't address the emotional injury, stigma or discrimination associated with the virus.

Many others have gone through what you describe- some of them blog here at TheBody; you might also consider looking at the many videotaped interviews with other positives at The Positive Project to hear other people's sometimes similar experiences.

I'd suggest finding your own support group- in your community or online- people with whom you can (in confidence) air your concerns and feelings.

My only request is that for now, that you take the time to listen to some of these others- certainly before you decide to stop your medications.

Stay in touch, BY

Response from Dr. Fawcett

I agree with Dr. Young and ask you to defer for now any decisions about stopping your treatment. The strong feelings you describe are, unfortunately, not unusual but they can be managed. Experiencing loss, anger, and fear are normal in dealing with HIV, and these are compounded with situations involving a breech of trust.

A great amount of healing can be found in finding some kind of support group where you can discuss your experiences and release some of these overwhelming feelings. Many people have found that not only do they receive incredible amounts of help from others, but they can share their experience and give strength to others as well.

As odd as it might sound at a time like this, I would ask you to try and be reminded of things for which you are grateful. You are responding to your medications and doing well on treatment. Getting in touch with that - if only for a brief moment - can do much to counteract the pain you are experiencing.

-David



Previous
Herpes Tests
Next
How much food with Stribild

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement